Wednesday, September 24, 2014

Lesson Learned

Never ever will I apply sun screen again.

Never ever will I apply sun screen again.

Did you get that?

Never. Ever. Will. I. Apply. Sun. Screen. Again. 

For the third or fourth time this summer I have a rash on my chest and neck from the use of sunscreen. It took it about 3 days to appear, though, so I had a hard time remembering why my boobs were itching and my areolas were swollen and inflamed. Mind you I didn't put the sun screen there, but apparently it seeped lower down on its own.

My dermatologist told me in April to always use sunscreen and she recommended a type. I bought some and it gave me a rash. With the possibility of another reason for that rash, I used it again 2-3 weeks later with the same result. I threw it away, and bought another type.

The first time I used the new type, I was fine. But since this last time, I am not fine and I am about to rub myself raw, in trying not to scratch. It's terrible, and I wish I knew why I have developed an allergy to it. AARRRRGH.


Thumper said...

Check the ingredients. My son breaks out in a rash unless he makes sure it's PABA-free sunscreen, and it's a fairly common reaction to sunscreen that has it.

oklhdan said...

That's awful. The thing that is supposed to protect ends up making you miserable! Hope the itch stops itching soon!!!!

Granny Annie said...

Looks like Thumper has made a good suggestion. Meanwhile can't Mr. K help with all that rubbing:)

Ginnie said...

Between this and your last blog entry you haven't had much luck with medical stuff, Judy.
I solve the problem by staying out of the sun !!

Arkansas Patti said...

Thumper just might have found the evil ingredient. What a choice, awful itching or skin cancer. Sheesh.

Celia said...

I have trouble with some sunscreens, not all, paba-free definitely. Same problem with some shampoos, rashy scalp. Not so better living through chemistry.

OldLady Of The Hills said...

I was going to say what Thumper said. It has to be some ingredient in both that you are allergic to.....What a drag, my dear! Hopeyou can track down the culprit!

Nancy said...


I have read all the comments and I think Granny Annie has the right answer to your dilemma.

Follow her suggestion and perhaps you will enjoy the solution so much you will forget the problem.

kenju said...

LOL......I doubt that would work well, but I'll take it under advisement, Nancy

The itching is much better after the application of gel benadryl for 3 days. I'm on the mend.

LL Cool Joe said...

Ouch sounds painful, there must be some sunscreen that works? Couldn't you try a few testers?

Peruby said...

Is it a reaction to the sun with a medication? Just a thought. Since you put on sunscreen when you are going to be IN the sun, perhaps it is the sun itself.

Again, just thinking outside the box.